MAUDE Adverse Event Report: LUMENIS BE M22; INTENSE PULSE LIGHT DELIVERY DEVICE

LUMENIS BE M22; INTENSE PULSE LIGHT DELIVERY DEVICE
Model Number M22
Medical Device Problem Code Calibration Problem (2890)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lumenis investigated the reported event by contacting the user facility directly.Attempts by emails and phone calls have been made to obtain; patient treatment settings, patient information and patient photo.An examination of the subject device was performed by lumenis service engineer after verifying all system functions including calibration and energy output verification.It was found that ipl handpiece was out of tolerance.Head calibration factor in handpiece was.809.Output during ipl test 67j (515 filter - should be 48-58j), >200j (590 filter - should be 166-202j), 109j (695 filter - should be 81-99j).Ipl handpiece was recalibrated to get output within specifications.New head calibration factor.996.Output during ipl test 56j (515 filter), 183j (590 filter), 87j (695 filter).Ce verified output remains within specifications after restart and verified proper detection of all filters.Verified output within specifications on qswitch handpiece.Reset pm timer.System passes operational and safety tests.No device malfunction was observed.The system was operational and was ready for use.The device was installed on (b)(6) 2019 and last pm was on (b)(6) 2021.Another clarification was performed with the ce((b)(4)), according to ce the root cause of this uncalibrated ipl hp could be uncalibrated energy meter of the ce((b)(4)) that installed the hp before, or maybe a training issue(the energy meter was sent to calibration lab for test, the result will be updated accordingly).In addition this case was checked by gso expert that stated that new ipl hp should be calibrated by the manufactory and not at the field.It is important to note that the calibration of the new hp was checked by the ce((b)(4)) due to customer request.Accordingly, the dhr of this ipl hp was checked and was found calibrated as required by spec.Clinical evaluation wasn't performed, since no incident forms were sent to lumenis.According to the information received there was a calibration issue found(no device malfunction).Regarding the clinical evaluation there was no incident form received from the customer, therefore clinical evaluation wasn't performed.Based on the information above, lumenis cannot confirm that a serious injury had occurred, because of the lack of information, lumenis is reporting the event in an 'abundance of caution'.Should additional significant information become available, the complaint record will be updated accordingly, and a follow-up medwatch report will be submitted.
 
Event or Problem Description
Lumenis received an adverse event report on a several patients following treatment by m22 device using new ipl hp.No details received regarding the type of injury.According to the customer there were no errors and same settings used as was treated before.Since no ifs received, this complaint represents all patients.

Brand Name
M22
Common Device Name
INTENSE PULSE LIGHT DELIVERY DEVICE
Manufacturer (Section D)
LUMENIS BE
6 hakidma street
po box 240
yokneam, isr 20692
IS  20692
Manufacturer (Section G)
LUMENIS BE
6 hakidma street
po box 240
yokneam, isr 20692
IS   20692
Manufacturer Contact
yossi avnilov
6 hakidma street
po box 240
yokneam, isr 20692
IS   20692
MDR Report Key12818647
Report Number3004135191-2021-00076
Device Sequence Number12001332
Product Code GEX
UDI-Device Identifier07290109140360
UDI-Public07290109140360
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170060
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other,Inspection
Type of Report Initial
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberM22
Device Catalogue NumberGA-0005200
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Initial Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown